MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving a three-piece monofocal non-preloaded intraocular lens (iol), resistance was encountered while inserting the cartridge, preventing advancement of the lens.Prior to implantation, when attempting to remove the lens from the cartridge, the optic was observed to be kinked and the haptic was stuck at the plunger tip and had broken.Despite this, the lens was implanted in the patient¿s left eye.Explantation of the lens was planned but had not been performed at the time of reporting.Post-operatively, the patient experienced temporary visual impairment, with best corrected visual acuity reported as 6/60, improving to 6/18 (p4).There were no reports of unplanned incision enlargement, unplanned sutures, unplanned vitrectomy, or procedural delay.No additional medical or surgical intervention beyond standard care was required.The surgeon indicated that the directions for use were followed and confirmed that there was no patient harm.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b and a6: unknown/ not provided.Section d6b: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section e1: reporter: middle name: unknown/ not provided.Section e1: reporter: email address: unknown/ not provided.Section e1: reporter: address: address - line 2: unknown/ not provided.Section e1: reporter: address: state, province, or territory: unknown/ not provided.Section e1: reporter: address: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25671286
Report Number3012236936-2026-000188
Device Sequence Number5639151
Product Code HQL
UDI-Device Identifier05050474502130
UDI-Public(01)05050474502130(17)300117
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic